# SDR CA030228013

- Difficulty date: February 19, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Boeing 727225
- Aircraft time: 63,471 hours
- Engine: Pwa JT8D7B
- System (JASC): 2740 · Stabilizer Control System
- Part: Gearbox
- Part number: 651948220
- Part serial: 341
- Condition: Failed
- Location: Stab Trim
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING COLD WEATHER, PRE-DEPARTURE CHECK BY MAINTENANCE PERSONNEL, THE STABILIZER TRIM SYSTEM WAS OPERATED.  DURING OPERATION A VIBRATION AND NOISE WAS NOTICED.  UPON INVESTIGATION IT WAS FOUND THAT THE BRAKE ASSEMBLIES IN THE STABILIZER TRIM GEARBOX WERE NOT FUNCTIONING CORRECTLY, CAUSING THE VIBRATION AND NOISE.  THE STABILIZER TRIM GEARBOX AND JACKSCREW ASSEMBLY WAS REPLACED WHICH RECTIFIED THE DEFECT. INVESTIGATION OF PRIOR FLIGHTS DID NOT SHOW ANY PREVIOUS PROBLEMS.
